Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Is it Female Jock Itch?
    avatar
    amandas2 posted:
    Hi there WebMD community!

    So I have a problem— a fungal problem. I was diagnosed with mocassin-style athlete's foot back in October, which spread to my hands and then to my armpits. My doc called it 'a case of fungus gone out of control', and after three rounds of prescription topicals, we finally decided to go to oral Lamisil tablets. I am 6 weeks in and have very visible improvement to my hands and feet, hooray!

    Knowing how contagious it is, and how sensitive the groin area is, I have been careful not to touch my groin/anus area, yet somehow, in the last two to three weeks or so, I have noticed a steady progression of what looks like female jock itch. Maybe it was a contaminated razor, although I tried to keep my armpit razors separate from my groin razors. In any case, I have burning red marks in my buttocks crease, into my anal area and now it seems it has progressed to my groin creases. My vulva also seems red and a bit inflamed, although it does not itch or burn, really.

    My question is, how can I have gotten jock itch, 6 weeks into Lamisil which is clearly working in my other areas, and why is it getting worse instead of getting better? Or is this jock itch? Could it be a severe yeast infection? I tend to have a lot of discharge regularly, so I can't really tell. I am using a cream (Ketoconazole 2%) on the area regardless (I use disposable gloves to do so) in addition to taking Lamisil....so I guess there's not much more I could do anyway?

    Any insight is greatly appreciated!
    Reply
     
    avatar
    atti_editor responded:
    Hi amandas2,

    While we cannot give medical advice or diagnosis on the board, here are some possible causes of vaginal itching, burning and irritation . It might be that as you said you have a yeast infection or some sort of vaginal bacterial infection. The only way to definitively diagnose what you are experiencing is to make an appointment with your doctor or gynecologist. Most genital itching or irritation is not a major concern, but seeing your doctor will rule out any more serious infections -- especially if the cream you are using is not giving you relief or your symptoms are getting worse.

    Best wishes,
    Atti


    Featuring Experts

    Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

    Helpful Tips

    Be the first to post a Tip!

    Helpful Resources

    Be the first to post a Resource!

    Expert Blog

    Secrets of a Beverly Hills Cosmetic Surgeon - Robert Kotler, MD ,FACS

    Dr. Robert Kotler gets beneath the surface to discuss selecting a cosmetic surgeon, computer imaging, celebrity makeovers and more...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.